Affine Birman–Wenzl–Murakami algebras and tangles in the solid torus

Volume 190 / 2006

Frederick M. Goodman, Holly Hauschild Fundamenta Mathematicae 190 (2006), 77-137 MSC: 57M25, 81R50. DOI: 10.4064/fm190-0-4


The affine Birman–Wenzl–Murakami algebras can be defined algebraically, via generators and relations, or geometrically as algebras of tangles in the solid torus, modulo Kauffman skein relations. We prove that the two versions are isomorphic, and we show that these algebras are free over any ground ring, with a basis similar to a well known basis of the affine Hecke algebra.


  • Frederick M. GoodmanDepartment of Mathematics
    University of Iowa
    Iowa City, IA 52242, U.S.A.
  • Holly HauschildDepartment of Mathematics
    University of California San Diego
    La Jolla, CA 92093, U.S.A.

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image